MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPL CERE COIL 10 SYS 1.5X1; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPL CERE COIL 10 SYS 1.5X1; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CPL100151-30
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (s14367) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 1.5mm x 1cm deltaplush 10 cerecyte coil (cpl10015130 / s14367) was used in the procedure; it was reported that the physician did not like the shape of the coil deployment and decided to remove the coil.During the resheathing attempt, the coil introducer failed to be re-zipped.The physician used another 1.5mm x 1cm deltaplush 10 cerecyte coil and the procedure was successfully completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 04/16/2020; the returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that the 1.5mm x 1cm deltaplush 10 cerecyte coil (cpl10015130 / s14367) was used in the procedure; it was reported that the physician did not like the shape of the coil deployment and decided to remove the coil.During the resheathing attempt, the coil introducer failed to be re-zipped.The physician used another 1.5mm x 1cm deltaplush 10 cerecyte coil and the procedure was successfully completed.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 1.5mm x 1cm deltaplush 10 cerecyte coil was received contained in a pouch.Visual inspection was performed.The coil introducer was partially zipped and slightly bent and kinked.Microscopic inspection was performed.The embolic coil was observed to be in good condition.Functional testing was precluded due to the condition of the coil introducer kinked and slightly bent.This is likely a contributing factor to the reported issue that the coil introducer failed to be re-zipped.A review of manufacturing documentation associated with this lot (s14367) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that during the procedure, the physician did not like the shape of the coil deployment and decided to remove the coil; during the resheathing attempt, the coil introducer failed to be re-zipped.The issue was not confirmed through functional testing due to the condition of the coil introducer, however, the observation of the introducer slightly bent and kinked is confirmed and is the most likely cause of the reported issue related the resheathing/re-zipping.Positioning difficulty / poor conformability is a known potential issue associated with the use of the device.Factors such as the shape of the target lesion, tortuosity of the parent vessel may have contributed to the way the coil is positioned and/or conforms when it gets delivered to the target site.With the limited information the reported customer complaint could not be confirmed.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAPL CERE COIL 10 SYS 1.5X1
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9836843
Report Number3008114965-2020-00037
Device Sequence Number16865464
Product Code HCG
UDI-Device Identifier00878528008163
UDI-Public00878528008163
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberCPL100151-30
Device Catalogue NumberCPL10015130
Device Lot NumberS14367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1